Skip to main content

Generalized divisor problem for new forms of higher level


Suppose that f is a primitive Hecke eigenform or a Mass cusp form for Γ0(N) with normalized eigenvalues λf (n) and let X > 1 be a real number. We consider the sum \({{\cal S}_k}(X): = \sum\limits_{n < X} {\sum\limits_{n = {n_1},{n_2}, \ldots ,{n_k}} {{\lambda _f}({n_1}){\lambda _f}({n_2}) \ldots {\lambda _f}({n_k})}}\) and show that \({{\cal S}_k}(X){\ll _{f,\varepsilon }}{X^{1 - 3/(2(k + 3)) + \varepsilon}}\) for every k ⩾ 1 and ε > 0. The same problem was considered for the case N = 1, that is for the full modular group in Lü (2012) and Kanemitsu et al. (2002). We consider the problem in a more general setting and obtain bounds which are better than those obtained by the classical result of Landau (1915) for k ⩾ 5. Since the result is valid for arbitrary level, we obtain, as a corollary, estimates on sums of the form \({{\cal S}_k}(X)\), where the sum involves restricted coefficients of some suitable half integral weight modular forms.

This is a preview of subscription content, access via your institution.


  1. K. Aggarwal: Weyl bound for GL(2) in t-aspect via a simple delta method. J. Number Theory 208 (2020), 72–100.

    MathSciNet  Article  Google Scholar 

  2. A. R. Booker, M. B. Milinovich, N. Ng: Subconvexity for modular form L-functions in the t aspect. Adv. Math. 341 (2019), 299–335.

    MathSciNet  Article  Google Scholar 

  3. O. M. Fomenko: On summatory functions for automorphic L-functions. J. Math. Sci., New York 184 (2012), 776–785.

    MathSciNet  Article  Google Scholar 

  4. A. Good: The square mean of Dirichlet series associated to cusp forms. Mathematika 29 (1982), 278–295.

    MathSciNet  Article  Google Scholar 

  5. H. Iwaniec, E. Kowalski: Analytic Number Theory. Colloquium Publications 53. American Mathematical Society, Providence, 2004.

    MATH  Google Scholar 

  6. S. Kanemitsu, A. Sankaranarayanan, Y. Tanigawa: A mean value theorem for Dirichlet series and a general divisor problem. Monatsh. Math. 136 (2002), 17–34.

    MathSciNet  Article  Google Scholar 

  7. E. Landau: Über die Anzahl der Gitterpunkte in gewissen Bereichen. Gött. Nachr. 1915 (1915), 209–243. (In German.)

    MATH  Google Scholar 

  8. G. Lü: On general divisor problems involving Hecke eigenvalues. Acta. Math. Hung. 135 (2012), 148–159.

    MathSciNet  Article  Google Scholar 

  9. R. Munshi: Sub-Weyl bounds for GL(2) L-functions. Available at (2018), 30 pages.

  10. G. Shimura: On modular forms of half integral weight. Ann. Math. (2) 97 (1973), 440–481.

    MathSciNet  Article  Google Scholar 

  11. W. Zhang: Some results on divisor problems related to cusp forms. Ramanujan J. 53 (2020), 75–83.

    MathSciNet  Article  Google Scholar 

Download references


The author is grateful to Dr. Kalyan Chakraborty for introducing the author to this problem and to the Kerala School of Mathematics for their generous hospitality. The author also thanks the referee for carefully reading the manuscript and suggesting corrections.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Krishnarjun Krishnamoorthy.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Krishnamoorthy, K. Generalized divisor problem for new forms of higher level. Czech Math J 72, 259–263 (2022).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:


  • generalized divisor problem
  • cusp form of higher level

MSC 2020

  • 11N37
  • 11F30